Skip to Content

Join the 'Zyncof' group to help and get support from people like you.

Zyncof News

FDA Medwatch Alert: Children's Guaifenesin Grape Liquid and Guaifenesin DM Cherry Liquid by Perrigo Company: Recall - Potential Defect with Dosage Cup

Posted 15 Jan 2016 by Drugs.com

Including store brands: Sunmark   Rite-Aid   Topcare   Kroger   GoodSense   Dollar General Care One   CVS ISSUE: Perrigo Company announced that, following the recent recall of certain dosing cups by its supplier, it has initiated a voluntary product recall in the US to the retail level of 2 batches of its children's guaifenesin grape liquid (100mg/5 mL) and 3 batches of its children's guaifenesin DM cherry liquid (100mg guaifenesin and 5mg dextromethorphan HBr/ 5 ml) sold in 4 oz. bottles with dosage cup in a box under multiple store brand product names. Some packages contain an oral dosing cup with incorrect dose markings. See the press release for affected label and lot numbers. At risk populations such as those who are poor metabolizers of dextromethorphan may experience an overdose by a factor of 3, if incorrect measuring levels are used. Consumers should be aware that an overd ... Read more

Related support groups: Cough, Mucinex, Cold Symptoms, Guaifenesin, Mucinex DM, Robitussin, Tussin, Tussin DM, T-Tussin DM, Mucus Relief DM, Humibid, T-Tussin, Respa-DM, DuraDEX, Benadryl Chesty Forte, Q-Tussin DM, Allfen DM, Robitussin Cough + Chest Congestion DM, Dextromethorphan/Guaifenesin, Liquibid

Try Home Remedies for Child's Cough or Cold

Posted 6 Jan 2016 by Drugs.com

TUESDAY, Jan. 5, 2016 – Instead of turning to over-the-counter cough and cold remedies, parents should consider treating their children with home remedies, says a leading group of U.S. pediatricians. Like all medications, even cold and could remedies available without a prescription can cause serious side effects in young children, the American Academy of Pediatrics cautions. Because of the risks, the U.S. Food and Drug Administration in 2008 recommended that children younger than 4 years old never be treated with over-the-counter cough and cold medicines. Children between 4 and 6 years old should only take these remedies under the direction of their doctor, the academy said in a news release. But children older than 6 can safely take over-the-counter drugs if the dosage instructions on the package are followed correctly. There are safer, more convenient and less costly ways to provide ... Read more

Related support groups: Hydrocodone, Cough, Codeine, Influenza, Cold Symptoms, NyQuil, Dry Cough, Mucinex DM, Dextromethorphan, Benzonatate, Sore Throat, Alka-Seltzer, DayQuil, Cough and Nasal Congestion, Delsym, Daytime, Bromfed DM, C-Phen DM, Tylenol Cold, Tessalon

Avoid Medication Overdoses in Children

Posted 27 Mar 2015 by Drugs.com

FRIDAY, March 27, 2015 – Medications for children – even those you can buy over-the-counter – can be dangerous if a child is given too much, one expert says. That's why pharmacist Sheila Goertemoeller, of the Cincinnati Drug and Poison Information Center, wants parents and other caregivers to know how to safely administer these drugs. Before giving medication to children, parents should carefully read the instructions first and use the appropriate measuring device to prevent accidental overdoses, cautioned Goertemoeller. These precautions are especially important if you're giving medicine to a sick child in the middle of the night, Goertemoeller noted. Dosing errors are made by 41 percent of parents, according to research from the American Academy of Pediatrics. Just taking a few minutes to turn on a light and read the directions will help ensure children get the right amount, ... Read more

Related support groups: Percocet, Vicodin, Norco, Lortab, Tylenol, Benadryl, Acetaminophen, Sta-D, Diphenhydramine, Paracetamol, Fioricet, Excedrin, Endocet, Darvocet-N 100, NyQuil, Dry Cough, Tylenol PM, Acetaminophen/Hydrocodone, Mucinex DM, Phenylephrine

Medication Errors Occur Every 8 Minutes in U.S. Children

Posted 20 Oct 2014 by Drugs.com

MONDAY, Oct. 20, 2014 – A child receives the wrong medication or the wrong dosage every eight minutes in the United States, according to a recent study. Nearly 700,000 children under 6 years old experienced an out-of-hospital medication error between 2002 and 2012. Out of those episodes, one out of four children was under a year old. As the age of children decreased, the likelihood of an error increased, the study found. Though 94 percent of the mistakes didn't require medical treatment, the errors led to 25 deaths and about 1,900 critical care admissions, according to the study. "Even the most conscientious parents make errors," said lead author Dr. Huiyun Xiang, director of the Center for Pediatric Trauma Research at Nationwide Children's Hospital in Columbus, Ohio. That conscientiousness may even lead to one of the most common errors: Just over a quarter of these mistakes involved a ... Read more

Related support groups: Xanax, Klonopin, Clonazepam, Seroquel, Ativan, Valium, Abilify, Lorazepam, Alprazolam, Azithromycin, Diazepam, Soma, Benadryl, Flexeril, Latuda, Cyclobenzaprine, Baclofen, Zyprexa, Hydroxyzine, Risperdal

Ask a Question

Further Information

Related Condition Support Groups

Expectoration, Cough

Zyncof Patient Information at Drugs.com